Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 176, NWS Springfield, MO

July 1, 20157 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 1, 2015, 3:33 AM CDT for 7 counties in Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 3:33 AM CDT (08:33 UTC)
Expired
Jul 1, 2015, 4:15 AM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camden County, MO, Cedar County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO, Polk County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:38 AM CDTTSTM WND DMG3 Nw Pittsburg, MOTIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1573 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WUUS53 KSGF 010833
SVRSGF
MOC029-039-059-085-105-167-185-010915-
/O.NEW.KSGF.SV.W.0176.150701T0833Z-150701T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  NORTHWESTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 415 AM CDT

* AT 330 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 16 MILES NORTHWEST OF CAMDENTON TO MACKS CREEK TO 9
  MILES WEST OF WEAUBLEAU TO 13 MILES SOUTHWEST OF OSCEOLA...AND
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CAMDENTON...HERMITAGE...HUMANSVILLE...MACKS CREEK...OSCEOLA...
  STOCKTON...URBANA...WEAUBLEAU AND WHEATLAND.

THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS...POMME DE TERRE LAKE...POMME DE TERRE STATE PARK...STOCKTON
LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3792 9265 3768 9286 3764 9361 3770 9385
      3803 9398 3807 9377 3809 9350 3807 9347
      3806 9307 3813 9298 3819 9294 3819 9280
TIME...MOT...LOC 0833Z 337DEG 27KT 3817 9291 3796 9304
          3788 9369 3795 9391

HAIL...<.75IN
WIND...60MPH

$$

BOXELL
2 follow-up statements
270 
WWUS53 KSGF 010847
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CDT WED JUL 1 2015

MOC029-039-059-085-105-167-185-010915-
/O.CON.KSGF.SV.W.0176.000000T0000Z-150701T0915Z/
CAMDEN MO-CEDAR MO-HICKORY MO-LACLEDE MO-POLK MO-ST. CLAIR MO-
DALLAS MO-
347 AM CDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS...SOUTHERN ST. CLAIR...NORTHERN POLK...NORTHWESTERN LACLEDE...
HICKORY...NORTHEASTERN CEDAR AND CENTRAL CAMDEN COUNTIES UNTIL 415 AM
CDT...

AT 346 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF CAMDENTON TO 7 MILES SOUTH OF
MACKS CREEK TO HUMANSVILLE TO 12 MILES NORTH OF STOCKTON...AND MOVING
SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CAMDENTON...HERMITAGE...HUMANSVILLE...MACKS CREEK...OSCEOLA...
STOCKTON...URBANA...WEAUBLEAU AND WHEATLAND.

THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS...POMME DE TERRE LAKE...POMME DE TERRE STATE PARK...STOCKTON
LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3792 9265 3768 9286 3764 9361 3770 9385
      3803 9398 3807 9377 3809 9350 3807 9347
      3806 9307 3813 9298 3819 9294 3819 9280
TIME...MOT...LOC 0848Z 337DEG 27KT 3807 9285 3786 9298
          3778 9363 3785 9385

HAIL...<.75IN
WIND...60MPH

$$

BOXELL
311 
WWUS53 KSGF 010858
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 AM CDT WED JUL 1 2015

MOC029-039-059-085-105-167-185-010915-
/O.CON.KSGF.SV.W.0176.000000T0000Z-150701T0915Z/
CAMDEN MO-CEDAR MO-HICKORY MO-LACLEDE MO-POLK MO-ST. CLAIR MO-
DALLAS MO-
358 AM CDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS...SOUTHEASTERN ST. CLAIR...NORTHERN POLK...NORTHWESTERN
LACLEDE...HICKORY...NORTHEASTERN CEDAR AND CENTRAL CAMDEN COUNTIES
UNTIL 415 AM CDT...

AT 354 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAMDENTON TO 13 MILES SOUTHEAST OF URBANA TO 8 MILES
SOUTH OF HUMANSVILLE TO STOCKTON...AND MOVING SOUTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CAMDENTON...HERMITAGE...HUMANSVILLE...MACKS CREEK...STOCKTON...
URBANA...WEAUBLEAU AND WHEATLAND.

THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS...POMME DE TERRE LAKE...POMME DE TERRE STATE PARK...STOCKTON
LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3792 9391 3802 9347 3806 9307 3814 9277
      3792 9265 3768 9286 3764 9361 3770 9385
TIME...MOT...LOC 0858Z 341DEG 33KT 3794 9281 3773 9294
          3765 9359 3772 9381

HAIL...<.75IN
WIND...60MPH

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:56 AM CDT, 37 minutes earlier.

Area forecast discussion, Jul 1, 2:56 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 AM CDT Wed Jul 1 2015

.SHORT TERM...(Today and Tonight)
Issued at 247 AM CDT WED JUL 1 2015

A mesoscale convective system (MCS) is in the process of
organizing from the southern Corn Belt, southeast into central
Missouri. This MCS will continue to organize for the next few
hours as cold pools conglomerate. Once this happens, this system
will begin to dive southeast along a low level theta-e gradient
and instability axis. This is also supported by upwind propagating
Corfidi vectors. There will be a risk for some large hail and
winds as the MCS continues to organize, but the threat for flash
flooding will become the primary concern as we head into this
morning.

This MCS is then expected to clear the eastern Ozarks either late
this morning or early this afternoon. Remnant scattered
convection will however remain possible in its wake across the
eastern Ozarks. Attention then turns to what will likely be an
outflow boundary/low level convergence zone that sets up from
north- northwest to south-southeast across the region. Current
thinking is that this zone will set up from the Kansas City area
down into western Missouri. Short wave energy moving southeast
across the Corn Belt should initiate new storms along this
boundary. Strong instability and sufficient deep layer shear will
support initial supercell development and an attendant large hail
and damaging wind threat. Forecast Bunkers right-moving vectors
would tend to move storms along that convergence zone...which will
open the door to an isolated tornado risk from this afternoon into
at least early this evening. It is possible that the supercell and
tornado threat could persist into late this evening as surface low
pressure tracks along I-70 towards Kansas City and acts to
increase low level shear.

That convection will then likely grow upscale into another MCS
which will track southeast across the region tonight. Indications
are that this MCS may track slightly farther west, but will still
impact many of the same locations that saw heavy rainfall from the
first MCS. With that being said, we have decided to expand the
Flash Flood Watch a tier or two of counties back to the southwest.

Temperatures today and tonight will be quite variable across the
region given multiple MCSs. Highs today across portions of the
eastern Ozarks may struggle to reach the 80 degree mark. In
contrast, low 90s appears likely along the I-49 corridor.

.LONG TERM...(Thursday through Tuesday)
Issued at 247 AM CDT WED JUL 1 2015

That second MCS may then linger into Thursday morning before
departing to our southeast. The prospects for convection then
become a bit more unclear as we head into later Thursday and
beyond. That second MCS and passing surface low should drive the
effective low level front to the southwest. Additional convective
activity will therefore be possible along this feature across
areas of southeastern Kansas into northeastern Oklahoma,
southwestern Missouri, and northwestern Arkansas from Thursday
afternoon into Thursday night. There will again be a threat for
severe storms in this area given what should once again be strong
instability.

That front will then waffle back and forth across the region as we
head into the upcoming Fourth of July weekend and even early
next week. While the whole period will not be a washout, there
will be a continued threat for showers and thunderstorms from time
to time. Temperatures will likely be a bit below normal at least
through the weekend...especially on the north side of that front
and where thunderstorms are more widespread.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1217 AM CDT WED JUL 1 2015

Increasingly active weather pattern over the next 24 hours.
Thunderstorms will blossom to the north of the aerodromes in the
coming hours, potentially affecting SGF prior to sunrise. Low
level wind shear will spread over the area, transitioning to gusty
southwest winds during the day Wednesday. Multiple rounds of
thunderstorms are plausible, with another round possible Wednesday
afternoon and again Wednesday night. Timing is too difficult at
this point, and have handled with PROB30 and VCTS for now.
Overall, VFR conditions will be most common, with MVFR/IFR
possible with thunderstorms/rain.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
     067>071-079>083-091-092-096>098-106.

KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Gagan
Hazardous weather outlook, Jul 1, 12:20 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 AM CDT WED JUL 1 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1220 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS DEVELOPING ACROSS NORTHEASTERN KANSAS AND NORTHERN
  MISSOURI WILL MOVE SOUTHEAST WITH TIME DURING THE REMAINDER OF
  THE OVERNIGHT HOURS. AREAS ALONG AND EAST OF A LINE FROM NEVADA
  TO WEST PLAINS MISSOURI APPEAR MOST LIKELY TO SEE THESE STORMS.
  FREQUENT LIGHTNING...GUSTY WINDS AND PERHAPS HAIL TO THE SIZE OF
  QUARTERS ARE POSSIBLE WITH THE STRONGEST STORMS.
  ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL RESULT IN A LIMITED
  FLASH FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S CAN BE
  EXPECTED ACROSS EXTREME WESTERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS THROUGH THE WEEK.

  MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE INTO THE
  UPCOMING FOURTH OF JULY WEEKEND. THERE IS A LIMITED RISK FOR
  STRONG TO SEVERE STORMS ACROSS THE AREA WEDNESDAY AND WEDNESDAY
  NIGHT. FLASH FLOODING WILL ALSO BE A CONCERN FOR THOSE AREAS
  THAT EXPERIENCE MULTIPLE ROUNDS OF STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Jul 1, 1:50 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 AM CDT WED JUL 1 2015

MOZ055-010730-
BENTON MO-
150 AM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
230 AM CDT...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PALO PINTO...OR 7 MILES
SOUTH OF WINDSOR...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRANDON...COLE CAMP...IONIA...LINCOLN...
PALO PINTO...RACKET...WARSAW AND WHITAKERVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE AND TRUMAN STATE PARK.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3851 9346 3852 9329 3849 9309 3818 9336
      3825 9353 3829 9352 3849 9352 3852 9351
TIME...MOT...LOC 0650Z 302DEG 19KT 3843 9355

BOXELL
Local storm report, Jul 1, 3:29 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 AM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     FLASH FLOOD      WARSAW                  38.24N 93.38W
07/01/2015                   BENTON             MO   911 CALL CENTER

            BENTON COUNTY DISPATCH REPORTS NUMEROUS STREETS FLOODED
            WITHIN THE COUNTY. HIGHWAY C NEAR LINCOLN IMPASSABLE.
            SOME RESIDENTAL AREAS ALSO FLOODING.

&&

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:50 AM CDTSpecial Weather StatementSGFBenton40 min
Jul 1, 1:54 AM CDTSevere Thunderstorm WarningSGFBenton37 min
Jul 1, 2:16 AM CDTFlash Flood WarningSGFBenton6 hr
Jul 1, 3:54 AM CDTSevere Thunderstorm WarningSGFCamden, Cedar, Dade, Dallas, Greene, Laclede and 2 more51 min
Jul 1, 4:28 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Laclede, Webster, Wright47 min
Jul 1, 5:25 AM CDTAreal Flood AdvisorySGFCamden, Dent, Laclede, Miller, Morgan, Phelps and 2 more6 hr
Jul 1, 6:48 AM CDTFlash Flood WarningSGFBenton, Camden, Hickory, St. Clair6 hr
Jul 1, 7:24 AM CDTAreal Flood AdvisorySGFCamden, Cedar, Dallas, Hickory, Laclede, Polk and 3 more6 hr
Jul 1, 8:21 AM CDTFlash Flood WarningSGFDallas, Hickory, Laclede, Polk6 hr
Jul 1, 8:36 AM CDTFlash Flood WarningSGFTexas, Wright6 hr
Jul 1, 9:18 AM CDTRiver Flood WarningSGFPulaski63 hr
Jul 1, 9:18 AM CDTRiver Flood WarningSGFPhelps5 days
Jul 1, 9:53 AM CDTFlash Flood WarningSGFDent, Shannon6 hr
Jul 1, 10:43 AM CDTFlash Flood WarningSGFHowell, Oregon6 hr
Jul 1, 12:59 PM CDTAreal Flood WarningSGFBenton, Camden, Hickory, St. Clair6 hr
Jul 1, 1:58 PM CDTAreal Flood WarningSGFDallas, Hickory, Laclede, Polk5 hr
Jul 1, 2:51 PM CDTAreal Flood WarningSGFWebster, Wright4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.